Index-Energy Estimates for Yang–Mills Connections and Einstein Metrics

Matthew J. Gursky, Casey Lynn Kelleher, Jeffrey Streets

Research output: Contribution to journalArticle

Abstract

We prove a conformally invariant estimate for the index of Schrödinger operators acting on vector bundles over four-manifolds, related to the classical Cwikel–Lieb–Rozenblum estimate. Applied to Yang–Mills connections we obtain a bound for the index in terms of its energy which is conformally invariant, and captures the sharp growth rate. Furthermore we derive an index estimate for Einstein metrics in terms of the topology and the Einstein–Hilbert energy. Lastly we derive conformally invariant estimates for the Betti numbers of an oriented four-manifold with positive scalar curvature.

Original languageEnglish (US)
Pages (from-to)117-143
Number of pages27
JournalCommunications In Mathematical Physics
Volume376
Issue number1
DOIs
StatePublished - May 1 2020

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Fingerprint Dive into the research topics of 'Index-Energy Estimates for Yang–Mills Connections and Einstein Metrics'. Together they form a unique fingerprint.

  • Cite this